150 likes | 384 Vues
Bath salts. By: Erin Winott. What are they. A drug called MDPV, mormethylenedioxypyrovalerone Also known as “Ivory Wave,” “Purple Wave,” Vanilla Sky,” and “Bliss.” People call them Bath Salts so they can keep them legal. It is a designer drug. Dangers. Mephedrone is a major concern
E N D
Bath salts By: Erin Winott
What are they • A drug called MDPV, mormethylenedioxypyrovalerone • Also known as “Ivory Wave,” “Purple Wave,” Vanilla Sky,” and “Bliss.” • People call them Bath Salts so they can keep them legal. • It is a designer drug
Dangers • Mephedrone is a major concern • It is in a category for high risk overdose. • Chemicals act like a stimulant • Since it acts like a stimulant it can be very addictive, as well, many will start to abuse the substance.
Dangers continued • Can cause: • Chest pain • High blood pressure • Increased heart rate • Agitation • Hallucinations • Extreme paranoia • Delusions
Bath Salts • Can trigger high cravings. • Clinical reports from various Countries have commented on their addictiveness. • Bath Salts are at high risk for other medical affects. • Since the contents in this drug are highly unknown it makes abusing the drug so much more dangerous.
How they are used • Orally by inhaling • Injections • Snorting
Ingredients • There is three ingredients used to make bath salts: • synthetic stimulants mephedrone • MDPV • Methylone
Illegal? • Most of the chemicals in this drug will be banned. • Several States have banned them. • Not a federal law as of yet to class them as a schedule 1 drug. Meaning it is does not have any medical value. But can be a potential for abuse. • You can find them in mini-marts labeled as other names not bath salts.
Apperance • White powered substance • Looks like the Pop Rock Candy.
Statistics • There has been many cases already about individuals going to the ER because of the usage of bath salts. • Barely two months into 2011, there was 251 calls related to Bath Salts to Poison Control centers. • In the states 95% of cases involving Bath Salts have had symptoms alarming enough to have emergency treatment.
Case • “In April, a patient was taken to an emergency room after injecting designer drugs labeled as “bath salts.” After using the drugs, he fell and suffered an injury – but was still so aggressive, agitated, and confused in the emergency room that staff needed to sedate him, intubate him, and connect him to a respirator before he could be treated. He was foaming at the mouth, breathing rapidly, and had an extremely rapid heart rate of 121 beats per minute – far higher than the normal resting rate of 60 to 100 beats per minute.”
Case • “In April, a patient was taken by ambulance to an emergency room after having snorted designer drugs labeled as “bath salts” the previous afternoon. She reported being unable to “come down” despite taking sleep medication. The patient was unable to stop shaking her head back and forth, and unable to stop moving her limbs. She said she felt like she was “coming out of her skin.” ”
Case • “In March, a patient was taken to an emergency room after having smoked designer drugs labeled as “bath salts.” He was extremely agitated and speaking incoherently. Approximately 17 hours after admission, his symptoms still persisted.”
Bibliography • http://www.webmd.com/mental-health/features/bath-salts-drug-dangers • http://www.drugabuse.gov/about-nida/directors-page/messages-director/2011/02/bath-salts-emerging-dangerous-products • http://www.state.nj.us/lps/ca/bathsalts/FactsonNJAbuse.pdf